MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TROCHANTERIC NAIL KIT, TI GAMMA3® Ø11X200MM X 120°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TROCHANTERIC NAIL KIT, TI GAMMA3® Ø11X200MM X 120°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3120-1200S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports that a gamma nail broke during surgery.
 
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Correction: please refer to g1 reporting contact, h6 health impact code.The reported event could be confirmed, since the device was returned and shows a breakage at the level of the lag screw hole.Traces of miss-drilling can be seen on the inside surface of the screw hole (shiny surface all through the length of the hole progressing through the bore towards medial).The drill marks were generated by a deviated lag screw step drill which most likely had created the starting point of the fracture (notching effect) somewhere at the lateral edge.Multiple scratches can also be noticed going in several directions in the inner surface of the lag screw hole.These last marks can be attributed to the attempts of the hcp to remove the nail from the patient's body, and not in relation of the nail breaking.An analysis of the surface breakage of the bridges shows shiny surfaces, which are a clear indicator of fatigue fractures.Indeed, the nail most probably broke at the level of one of the bridges first, resulting in the two parts of the nail (proximal and distal) rubbing against each other, and creating the shiny surface that can be seen in the picture.Due to heavy marks, the true origin point of the fracture could not be traced.Based on the mentioned facts above, it can be stated that the nail was at least partially broken before the extraction surgery, due to fatigue.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
The customer reports that a gamma nail broke during surgery.

Brand Name
TROCHANTERIC NAIL KIT, TI GAMMA3® Ø11X200MM X 120°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12755710
Report Number0009610622-2021-00773
Device Sequence Number17225034
Product Code HSB
UDI-Device Identifier04546540375032
UDI-Public04546540375032
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number3120-1200S
Device Catalogue Number31201200S
Device Lot NumberK0BE199
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer02/16/2022
Initial Report FDA Received Date11/06/2021
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown